Hail, Pine
- When
- June 15, 2:42 PM CST
- Where
- Pine County, 5 mi SW of Pine City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.779, -93.053
A thunderstorm moved into Pine County and became severe, producing hail up to 1 inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A thunderstorm moved into Pine County and became severe, producing hail up to 1 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 15, 1:25 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 225 PM CDT TUE JUN 15 2010 .DISCUSSION...TONIGHT THROUGH FRIDAY... SURFACE LOW WILL CONTINUE TO MOVE TO THE EAST TONIGHT AND ASSOCIATED UPPER LEVEL TROUGH WILL LIFT TO THE NORTHEAST PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE DISTRICT THROUGH MOST OF THIS EVENING WITH SHOWERS ENDING FROM WEST TO EAST. THE MAIN THREAT OF THUNDERSTORMS SHOULD REMAIN OVER THE SOUTHERN TWO THIRDS OF THE CWA. ALTHOUGH A FEW STORMS COULD SPREAD INTO NORTHERN SECTIONS. THE GREATEST AMOUNT OF INSTABILITY AND MOISTURE WILL REMAIN TO THE SOUTH...SO ANY STORMS THAT DO MOVE NORTH WILL PROPAGATE INTO A SLIGHTLY MORE STABLE ATMOSPHERE AND LOSE INTENSITY RAPIDLY. THE MAIN THREAT WITH THIS STORMS THIS AFTERNOON AND EARLY EVENING WILL BE LIGHTNING...PEA SIZE HAIL...LOCALLY HEAVY RAIN...AND BRIEF GUSTY WINDS 25 TO 35 MPH. THE LOW LEVEL VORTICITY OVER PARTS OF E CNTRL MN AND NW/N CNTRL WI IS FAVORABLE FOR LOW LEVEL ROTATION AND POTENTIALLY NON-SUPERCELL TORNADOES. THE 0-1KM SRH IS OVER 200 M2/S2 AND 0-3KM MU CAPE VALUES ARE OVER 1500 J/KG. THERE IS A STRONG NORTH-SOUTH INSTABILITY GRADIENT ALONG A LINE FROM THE TIP OF LAKE SUPERIOR OVER TO AN AREA NORTH OF BRAINERD LAKES...AND MODEL GUIDANCE KEEPS MOST OF THE CONVECTION SOUTH OF THIS GRADIENT. AS THIS SYSTEM MOVES TO THE EAST AND THE BOUNDARY LAYER LOSES THE SOLAR HEATING AFTER SUNSET...THUNDERSTORM ACTIVITY SHOULD DIMINISH AND THE NORTHLAND WILL BE LEFT WITH SCATTERED LIGHT SHOWERS INTO VERY EARLY TOMORROW MORNING WITH RAIN SHOWERS LINGERING IN THE EAST...AND CONDITIONS DRYING OFF AND CLEARING OUT IN THE WEST. AS CONDITIONS CLEAR OUT...WINDS DECREASE AND TEMPERATURES FALL...PATCHY FOG CAN BE EXPECTED EARLY WEDNESDAY FOR MOST AREAS OF THE NORTHLAND. EXPECT FOG WITH VISIBILITIES DOWN TO A 1/2 MILE OR LESS IN SOME LOCATIONS. EVENING/OVERNIGHT SHIFT WILL NEED TO MONITOR FOR DENSE FOG IN SOME ISOLATED AREAS. RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE UPPER MIDWEST ON WEDNESDAY...PRODUCING NOTICEABLY WARMER AFTERNOON TEMPERATURES AND ALSO BRING IN A MOIST AIR MASS FROM THE SOUTH. THIS WILL ALLOW THE BOUNDARY LAYER TO BECOME PRIMED FOR CONVECTIVE DEVELOPMENT ON THURSDAY. EXPECT TEMPERATURES INTO THE 70S AND LOWER 80S WITH LIGHT SW WINDS AND DEW POINTS INTO THE UPPER 50S AND LOWER 60S. THEN ON THURSDAY A STRONG UPPER LEVEL TROUGH AND CO-LOCATED SURFACE LOW OVER THE NORTHERN PLAINS MOVE IN FROM THE WEST DURING THE AFTERNOON AND INITIATE THUNDERSTORMS OVER THE CENTRAL US. ATTM IT APPEARS THE BEST AREAS FOR CONVECTIVE INITIATION WILL BE OVER THE DAKOTAS AND WRN MN. HOWEVER...THERE ARE STILL DIFFERENCES WITH THE MODELS CONCERNING THE PLACEMENT OF INSTABILITY AND TIMING OF ANY CONVECTION. THE NAM12 BRINGS IN A ROBUST SUPPLY OF INSTABILITY WITH 1000-850 MU CAPE EXCEEDING 3000 J/KG INTO NERN MN ON THUR EVENING...ALONG WITH A VERY FAVORABLE VEERING WIND PROFILE AND SFC LI VALUES -4 TO -5 DEG C. AFTER THE THURSDAY SYSTEM MOVES OUT OF THE REGION A SHORT RIDGE OF HIGH PRESSURE BUILDS IN AND DRIES THINGS OUT BRIEFLY. THERE COULD BE A FEW SHOWERS LINGERING INTO EARLY FRIDAY AS SOME POST FRONTAL CONVECTION COULD BE HANGING AROUND AS THE LOW MOVES INTO ONTARIO. .EXTENDED...FRI NITE THRU TUE... AN UPR LOW MOVG E ALG CN BORDER WILL NECESSITATE MENTION OF SLGT OR LOW CHC POPS OVR NRN ZONES FRI NITE. THE LOW WILL BE FOLLOWED BY WK UPR RIDGING ALLOWING FOR A BRIEF DRY PD SAT/SAT NITE. AFT THAT...SW FLOW IS REESTABLISHED AS UPR RIDGE MOVES E OF THE REGION. GENERALLY LOW CHC POPS HAVE BEEN INTRODUCED FOR THE SUN THRU TUE PD AS SERIES OF S/WVS MOVE TWRD THE WRN GRT LKS IN SW FLOW. MODELS SHOW A LOT OF DISAGREEMENT IN STRENGTH AND TRACK OF THESE IMPULSES AND LOCATION/EVOLUTION OF THE SFC SYSTEMS. THEREFORE...FCST CONFIDENCE IS NOT REAL HIGH FOR EARLY NEXT WEEK. && .AVIATION...UPDATE FOR 18Z TAFS LTL CHG FROM PVS FCST CYCLE. CONTD PRIMARILY IFR/MVFR CONDS THRU TAF PD AS SFC LOW SLOWLY TRANSITS THE WRN GRT LKS. MOST RA/SHRA SHUD END BY THIS EVE...BUT LGT WINDS AND WET GRND OVNGT WILL PROMOTE DENSE FG FORMATION INTO WED MRNG. && .POINT TEMPS/POPS... DLH 51 73 55 75 / 40 10 10 40 INL 51 79 55 81 / 30 10 10 30 BRD 54 80 61 83 / 20 10 20 50 HYR 56 77 56 84 / 50 10 10 30 ASX 52 70 51 79 / 60 10 10 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...TENTINGER EXTENDED....04 AVIATION...04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 254 PM CDT TUE JUN 15 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 254 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE LATE AFTERNOON AND EARLY EVENING HOURS TONIGHT...MAINLY SOUTH OF A LINE FROM BEMIDJI TO GRAND MARAIS. SOME OF THESE STORMS COULD PRODUCE PERIODS OF HEAVY RAINFALL...CAUSING LOCALIZED FLOODING...ALONG WITH SMALL PEA SIZE HAIL...GUSTY WINDS AND OCCASIONAL LIGHTNING. STORMS SHOULD DIMINISH LATER TONIGHT. LATE TONIGHT PATCHY FOG WILL DEVELOP ACROSS THE NORTHLAND. SOME LOCATIONS COULD SEE VISIBILITIES GET DOWN TO A HALF MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION AND BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. THIS SYSTEM COULD POTENTIALLY BE VERY POTENT AND PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-161030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 254 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE LATE AFTERNOON AND EARLY EVENING HOURS TONIGHT...MAINLY SOUTH OF GRAND MARAIS. SOME OF THESE STORMS COULD PRODUCE SMALL PEA SIZE HAIL...GUSTY WINDS AND OCCASIONAL LIGHTNING. STORMS SHOULD DIMINISH LATER TONIGHT. LATE TONIGHT PATCHY FOG WILL DEVELOP ACROSS PARTS OF THE NEAR SHORE WATERS OF LAKE SUPERIOR. SOME LOCATIONS COULD SEE VISIBILITIES GET DOWN TO A HALF MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION AND BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. THIS SYSTEM COULD POTENTIALLY BE VERY POTENT AND PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING ON THURSDAY. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
234 PM CDT TUE JUN 15 2010
MNZ034-036-152000-
CROW WING-SOUTH AITKIN-
234 PM CDT TUE JUN 15 2010
...STRONG THUNDERSTORMS MOVING INTO SOUTHERN AITKIN COUNTY...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE 10 MILES SOUTH OF MILLE LACS
LAKE...MOVING NORTH AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING BRIEF FUNNEL CLOUDS...PEA SIZE
HAIL...WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4624 9345 4624 9380 4658 9381 4659 9377
4651 9307 4615 9305 4615 9343
BJTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
259 PM CDT TUE JUN 15 2010
MNZ036-038-152030-
PINE-SOUTH AITKIN-
259 PM CDT TUE JUN 15 2010
...STRONG THUNDERSTORMS MOVING INTO SOUTHERN AITKIN AND PINE
COUNTIES IN MINNESOTA...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POKEGAMA LAKE...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING BRIDF FUNNEL CLOUDS...PEA SIZE
HAIL...WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4573 9313 4598 9313 4598 9306 4615 9305
4615 9343 4624 9344 4624 9380 4658 9381
4662 9377 4662 9306 4642 9305 4641 9229
4608 9229 4602 9236 4603 9242 4598 9246
4598 9253 4589 9271 4573 9283
BJTThe Minneapolis radar (KMPX), 111 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240734.